Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 36, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 6, 2006, 12:53 PM PDT for Benewah County, Shoshone County, Idaho. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2006, 12:53 PM PDT (19:53 UTC)
- Expired
- Jul 6, 2006, 1:45 PM PDT
- In force
- 52 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Benewah County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 111 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 12:25 PM PDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 10:00 AM PDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 6, 10:00 AM PDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1000 AM PDT THU JUL 6 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL CONTINUE OVER THE INLAND NORTHWEST FOR THURSDAY AFTERNOON AND EVENING WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. DRIER AND MORE STABLE AIR WILL CONTINUE TO SPREAD FROM THE WEST CREATING BREEZY AND COOLER CONDITIONS ON FRIDAY. && .DISCUSSION... REST OF TODAY...STAGE IS SET FOR ANOTHER BUSY WEATHER DAY ACROSS THE INLAND NORTHWEST. PLENTY OF POTENTIAL INSTABILITY ALREADY IN PLACE OVER THE REGION AS EVIDENCED BY ELEVATED CONVECTION EARLY THIS MORNING. SO FAR THIS MORNING...THE BATCH OF CONVECTION OVER THE WATERVILLE PLATEAU AND OKANOGAN HIGHLANDS WAS THE MOST ACTIVE. HOWEVER A NEW AREA OF CONVECTION...CURRENTLY OVER THE PALOUSE...WILL SOON MOVE INTO MORE UNSTABLE ENVIRONMENT OVER THE SPOKANE AREA AND POINTS NORTHEAST AND COULD BECOME RATHER STRONG. ZONES HAVE BEEN UPDATED ACCORDINGLY. ANOTHER AREA OF ELEVATED CONVECTION WILL STREAM NORTHWARD ALONG THE LEE OF THE CASCADES THROUGH THE MORNING. BY THIS AFTERNOON...WE WILL COMBINE THE AVAILABLE POTENTIAL INSTABILITY WITH THE SYNOPTIC LIFTING AND INCREASED UPPER LEVEL COOLING FROM A NEGATIVE TILTED TROF AXIS...CURRENTLY MOVING ONTO THE COAST. LOOKS LIKE ALL AREAS WILL BE SUBJECT TO A CHANCE OF THUNDERSTORMS FROM THIS FEATURE...HOWEVER DRIER AND COOLER AIR IS EXPECTED TO INVADE OUR WESTERN ZONES IN THE AFTERNOON AS THE THERMAL RIDGE SHIFTS INTO THE IDAHO PANHANDLE. MODEL CAPE VALUES AND 0-6KM SHEAR VALUES PLACE THE GREATEST THREAT FOR STRONG AND POSSIBLY SEVERE THUNDERSTORMS TODAY EAST OF A LINE FROM REPUBLIC TO SPOKANE TO LEWISTON. LOOKS LIKE LARGE HAIL WILL BE THE MAIN CONCERN ONCE AGAIN...WITH A SMALLER CHANCE OF DAMAGING WINDS. THE THREAT WILL RAPIDLY EXIT THE REGION THIS EVENING. FX && .AVIATION...VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS THROUGH 12Z FRIDAY. THUNDERSTORM ACTIVITY WILL BE ISOLATED OVER THE COLUMBIA BASIN TODAY...INCREASING TO SCATTERED THIS EVENING ESPECIALLY EAST. OVER THE MOUNTAINS RINGING THE COLUMBIA BASIN ISOLATED THUNDERSTORM ACTIVITY IN THE MORNING WILL INCREASE TO SCATTERED DURING THE AFTERNOON...WITH NUMEROUS THUNDERSTORMS DEVELOPING THIS EVENING OVER THE MOUNTAINS NORTH AND EAST OF THE BASIN. /MJF && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 85 55 80 56 89 56 / 40 40 0 0 0 0 COEUR DALENE 85 53 81 50 89 52 / 40 40 0 0 0 0 PULLMAN 81 50 80 51 88 52 / 30 30 0 0 0 0 LEWISTON 89 60 90 59 95 61 / 30 30 0 0 0 0 COLVILLE 88 52 82 48 91 50 / 30 60 0 0 0 0 SANDPOINT 85 54 78 50 87 50 / 40 60 0 0 0 0 KELLOGG 84 53 80 54 88 53 / 40 60 0 0 0 0 MOSES LAKE 88 57 86 55 93 57 / 10 10 0 0 0 0 WENATCHEE 86 59 85 60 92 61 / 20 20 0 0 0 0 OMAK 87 56 87 56 94 57 / 30 20 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jul 6, 12:33 PM PDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1233 PM PDT THU JUL 6 2006
IDZ001>004-026-027-WAZ031>038-041>044-071300-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
1233 PM PDT THU JUL 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
SEVERE THUNDERSTORM WATCH 588 IN EFFECT UNTIL 8 PM PDT THIS
EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWCNOTX /WWUS86 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
A VERY MOIST AND UNSTABLE AIR MASS OVER THE PACIFIC NORTHWEST WILL
CONTINUE TO SUPPORT SCATTERED STRONG TO SEVERE THUNDERSTORMS
ACROSS EASTERN WASHINGTON AND NORTH IDAHO. A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED. PLEASE THIS IS AN OTHER NATIONAL WEATHER
SERVICE PRODUCTS FOR DETAILS.
THE THREAT OF HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECETED.The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:44 PM PDT | Severe Thunderstorm Warning | OTX | Chelan | 61 min |
| Jul 5, 5:59 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 61 min |
| Jul 5, 6:43 PM PDT | Flash Flood Warning | OTX | Okanogan | 2 hr |
| Jul 5, 7:02 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 58 min |
| Jul 5, 8:04 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 26 min |
| Jul 6, 10:48 AM PDT | Severe Thunderstorm Warning | OTX | Douglas, Grant | 57 min |
| Jul 6, 1:27 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Lincoln | 48 min |
| Jul 6, 2:34 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln, Stevens | 56 min |
| Jul 6, 3:23 PM PDT | Severe Thunderstorm Warning | OTX | Asotin, Garfield, Whitman | 47 min |
| Jul 6, 10:46 AM PDT | Severe Thunderstorm Warning | OTX | Benewah, Latah | 44 min |
| Jul 6, 12:35 PM PDT | Severe Thunderstorm Warning | OTX | Shoshone | 55 min |
| Jul 6, 4:27 PM PDT | Severe Thunderstorm Warning | OTX | Latah | 48 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.